Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 17, 2013, 2:38 AM MST. It took effect at May 17, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2013, 2:38 AM MST (09:38 UTC)
- In effect from
- May 17, 2013, 12:00 PM MST
- Expired
- May 17, 2013, 6:47 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS85 KTWC 170938 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 238 AM MST FRI MAY 17 2013 AZZ146-180300- /O.UPG.KTWC.FW.A.0008.130517T1900Z-130518T0300Z/ /O.NEW.KTWC.FW.W.0011.130517T1900Z-130518T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 238 AM MST FRI MAY 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN ZONE 146. * TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING. * WINDS...SOUTHWEST WINDS 5 TO 10 MPH INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE AFTERNOON. * MINIMUM RELATIVE HUMIDITY...12 TO 17 PERCENT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
066 WWUS85 KTWC 172039 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST FRI MAY 17 2013 AZZ146-180300- /O.CON.KTWC.FW.W.0011.000000T0000Z-130518T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 139 PM MST FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN ZONE 146. * TIMING...THIS AFTERNOON THROUGH 8 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...12 TO 17 PERCENT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
746 WWUS85 KTWC 180147 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 647 PM MST FRI MAY 17 2013 ...RED FLAG WARNING HAS BEEN CANCELLED FOR THIS EVENING... AZZ146-180300- /O.CAN.KTWC.FW.W.0011.000000T0000Z-130518T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 647 PM MST FRI MAY 17 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED AND HUMIDITY HAS BEGUN TO RECOVER THIS EVENING SO RED FLAG THRESHOLDS WILL NO LONGER BE MET. THEREFORE...RED FLAG WARNING HAS BEEN CANCELLED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 16, 8:36 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, May 16, 8:36 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 836 PM MST THU MAY 16 2013 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION FRIDAY AND SATURDAY. EXPECT GUSTY WINDS AT TIMES WITH A COOLING TREND FRIDAY INTO THE WEEKEND. A WEST COAST RIDGE WILL GUIDE TEMPERATURES BACK TO WELL ABOVE AVERAGE THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY SHOWS SCATTERED HIGH CLOUDS OUT AHEAD OF THE MAIN TROUGH AXIS OVER CALIFORNIA. THESE CLOUDS WERE FORMING OVER THE BAJA PENINSULA AND PUSHING NORTHEASTWARD ACROSS SOUTHERN ARIZONA. STILL FAIRLY THIN...SO MOSTLY CLEAR WORDING IN ZONES LOOKS GOOD. CLOUDS ALSO NOT WIDESPREAD OR THICK ENOUGH TO AFFECT OVERNIGHT LOW TEMPERATURES. OTHERWISE...THERE WERE SOME BREEZY AND GUSTY WINDS DURING PEAK HEATING TODAY. HOWEVER...WINDS HAVE SUBSIDED CONSIDERABLY THIS EVENING. EXPECT WINDS TO PICK UP DURING THE MID MORNING HOURS TOMORROW AS TROUGH APPROACHES FROM THE WEST. FORECAST IN GOOD SHAPE...NO UPDATES. FOR MORE INFORMATION ON THE LATTER PERIODS OF THE FORECAST PLEASE REFER TO THE PREV DISCUSSION SECTION BELOW. && .AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. HIGH CLOUDS SHOULD BE THE ONLY SKY COVER. SFC WIND GENERALLY LESS THAN 10 KTS THRU 17/13Z. AFT 17/13Z...INCREASING SLY/SWLY SFC WIND. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN UPPER TROUGH WILL APPROACH THE REGION FRIDAY... PASS OVERHEAD SATURDAY AND MOVE EAST OF THE REGION SUNDAY. THIS SYSTEM WILL BE DRY BUT WILL COOL TEMPERATURES AND KICK UP A BREEZE FRIDAY THROUGH SUNDAY AFTERNOONS WITH LOCALLY WINDY CONDITIONS POSSIBLE EACH AFTERNOON. AFTERNOON MIN RH VALUES WILL BE IN THE 5-15% RANGE BUT OVERALL...EXPECT WINDS TO REMAIN JUST BELOW RED FLAG THRESHOLDS. HOWEVER...AREAS AROUND ALPINE MAY REACH RED FLAG THRESHOLDS ON FRIDAY. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THE ALPINE AREA FRIDAY. THIS WILL NEED TO BE MONITORED CLOSELY SO STAY TUNED TO THE LATEST DISCUSSION/FORECASTS. BEYOND THAT DRY CONDITIONS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES INTO WEDNESDAY. && .PREV DISCUSSION...CLEAR SKIES ACROSS SOUTHEAST ARIZONA THIS AFTERNOON WITH FLAT RIDGING AND DRY WESTERLY FLOW ALOFT. LOOKS LIKE A CLOSE CALL AS TO WHETHER TUCSON AIRPORT HITS 100 DEGREES FOR THE FIRST TIME OF THE SEASON THIS AFTERNOON. IF NOT THIS AFTERNOON... WE'LL BE WAITING AT LEAST INTO NEXT WEEK AS COOLING WILL MOVE IN OVER THE NEXT FEW DAYS. THIS IS DUE TO A TROUGH WHICH WILL MOVE INTO THE GREAT BASIN FRIDAY AND INTO THIS WEEKEND. THIS TROUGH WILL ALSO BRING SOME GRADIENT ENHANCED AFTERNOON BREEZES FRIDAY AND SATURDAY. BY EARLY NEXT WEEK...HIGH PRESSURE RIDGING WILL BUILD BACK INTO THE AREA WITH TEMPERATURES WARMING BACK UP INTO THE UPPER 90S FOR TUCSON BY THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FRIDAY FOR THE ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN FIRE WEATHER ZONE 146. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.